MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38491
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s026.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "when attempting to deploy the stent, antegrade and ipsilateral.The stent elongated about 90mm's.Due to the delivery system getting caught in the valve on the short sheath.They brought the patient 2 hours later as the facility decided they needed to put another stent in to cover the elongated zilver ptx.".
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s026.Device evaluation the zisv6-35-125-7-140-ptx device of lot number c1557555 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review prior to distribution zisv6-35-125-7-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-140-ptx of lot number c1557555 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1557555.It should be noted that the instructions for use (ifu0118-4) instructs the user to ¿ensure the distal end of the stability sheath is inside the access sheath.¿ there is evidence to suggest that the instructions for use were not followed.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression the zisv6-35-125-7-140-ptx was first implanted concertinaed, then stretched, and finally normally.Because of the short sheath, antegrade access, and proximal sfa location, the stability sheath would have been outside the access sheath.Upon initial deployment, deployment sheath retraction would have advanced the stent.This explains the concertinaed distal stent and impression that the delivery system was stuck in the access sheath.With the application of countering traction, the mid stent was stretched.The final segment deployed with balanced traction.Root cause review a definitive root cause could not be determined from the available information.As per the imaging review a possible root cause could be attributed to the distal end of the stability sheath being outside of the access sheath during deployment and the attempt by the user to counteract the traction during deployment.Summary complaint is confirmed as the failure was verified in the image(s).According to the initial reporter, an additional stent was placed two hours after the zilver ptx stent became stretched.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "when attempting to deploy the stent, antegrade and ipsilateral.The stent elongated about 90mm's.Due to the delivery system getting caught in the valve on the short sheath.They brought the patient 2 hours later as the facility decided they needed to put another stent in to cover the elongated zilver ptx." fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 as secondary intervention was required.Also reportable based on "stent elongation" precedence.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Device evaluation: the zisv6-35-125-7-140-ptx device of lot number c1557555 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review prior to distribution zisv6-35-125-7-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-140-ptx of lot number c1557555 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1557555.It should be noted that the instructions for use (ifu0118-4) instructs the user to ¿ensure the distal end of the stability sheath is inside the access sheath.¿ there is evidence to suggest that the instructions for use were not followed.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer (ref att.'(b)(4) imaging review ver1'): impression: the zisv6-35-125-7-140-ptx was first implanted concertinaed, then stretched, and finally normally.Because of the short sheath, antegrade access, and proximal sfa location, the stability sheath would have been outside the access sheath.Upon initial deployment, deployment sheath retraction would have advanced the stent.This explains the concertinaed distal stent and impression that the delivery system was stuck in the access sheath.With the application of countering traction, the mid stent was stretched.The final segment deployed with balanced traction.Root cause review: a definitive root cause could of use error was determined from the available information.As per the imaging review a root cause could be attributed to the distal end of the stability sheath being outside of the access sheath during deployment and the attempt by the user to counteract the traction during deployment.Summary: complaint is confirmed as the failure was verified in the image(s).According to the initial reporter, an additional stent was placed two hours after the zilver ptx stent became stretched.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due a correction to the annex c code and root cause complete on 14-dec-2023.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key8964943
Report Number3001845648-2019-00453
Device Sequence Number2088066
Product Code NIU
UDI-Device Identifier10827002384917
UDI-Public(01)10827002384917(17)190918(10)C1557555
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model NumberG38491
Device Catalogue NumberZISV6-35-125-7-140-PTX
Device Lot NumberC1557555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/06/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
08/12/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/03/2019
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown